MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BUTTON 18F; TUBE, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BUTTON 18F; TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number 000284
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
The patient¿s mother reported that a bard button was inserted on (b)(6) 2017, by a gastroenterologist.No immediate issues were noted at the time of placement.The mother stated that the patient did not have a large amount of fluid flushed at the time of placement, as the insertion was quite traumatic for the patient.The button was placed for decompression and hydration (non-feeding).The mother reported that there was no leakage around the tube but an "overflow back out of the actual port¿.The mother was unable to get the cap on quick enough to prevent the patient from getting soaked.No reported patient injury.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking button feeding device was confirmed but the exact cause remained unknown.The product returned for evaluation was an 18fr bard button feeding device.The sample was discolored gray/brown throughout the sample and feeding residue was observed on and within the button dome.Gross visual evaluation of the closure strap and plug was unremarkable.The plug correctly functioned as intended.Functional testing included filling the button canal with water and the fluid was subsequently observed to leak through the button valve indicating improper functionality.The dome was removed from the device to inspect the condition of the valve.Residue was observed on and around the valve and in small amounts between the valve and dome base.The valve rested slightly ajar from the dome base and further flow testing showed water leaking through this gap between the two components.It did not appear that the observed residue was what was primarily responsible for the leak, however.The complainant had indicated that the device had initially functioned as intended.A possible explanation for the fluid leakage is that feeding residue had occluded the valve long enough to affect the functionality of the valve and that this residue was removed prior to submission for evaluation.Ultimately the exact cause was not determined in the investigation.
 
Event or Problem Description

Brand Name
BUTTON 18F
Common Device Name
TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6365641
Report Number3006260740-2017-00165
Device Sequence Number19083245
Product Code KGC
UDI-Device Identifier10801741087872
UDI-Public(01)10801741087872
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Dietician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number000284
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1